Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
chippy75

34 and still battling.

Recommended Posts

Hi all. I'm new to the forum -can't believe I've never found you all before!

I've had acne (face, neck, back, chest) since I was a teenager and after being given several different treatments (antibiotics, solutions, light treatment etc), I was eventually put on the contaceptive Dianette. This worked wonders for me and I took with no problems or side effects for years.

However, when I attended the doctors about a year ago for a general pill check, I was told that the medical guidance had changed since my late teens and Dianette could no longer be prescribed for long term use due to risk of DVT (never personally experienced even though I toll it for over 10 years!) . I asked what the alternatives were and was told that the other pills available weren't as good as Dianette for controlling acne but I'd have to make do.

I was put on a prescription of Yasmin but noticed one of the side effects was acne!! Anyway, I gave it a go but within a couple of months my acne was back with a vengence. I decided that if I couldn't have Dianette, I'd be better off not taking anything.

So, for the last year I've been struggling to keep my skin clear with a variety of 'over the counter' lotions and potions but it just isn't working. I'm getting 'rashes' of spots on my neck (around the jawline and neck), boil-type spots on the back of my neck, chest and shoulders and a mixture of both on my face. It seems to be getting worse the older I get.

I have reverted to the way I was in my youth since coming off Dianette - not being able to wear nice going out tops, no make-up, no perfume - and it's getting me down. I maintain a daily skin care routine but it doesn't seem to work. GP isn't much help - in fact I was told once that I must be just one if those people who gets spots a lot!

Any advice you guys can give will be much appreciated. x

Share this post


Link to post
Share on other sites

I second the accutane suggestion. Are the "boil type" spots or rashes of spots clearing up eventually? If not, they may be keyloid (sp?) scarring from acne. I have a few of these scars on the side of my face and shoulder, and they never completely clear up, though my derm injected them 2 weeks away to remove some of the redness and bumpiness.

I went on accutane in May, my derm said I was good candidate for the drug because of my age (27), my scarring, the fact that I was not planning to get pregnant anytime soon, and I've suffered with acne for over 13 years and tried everything.

It changed my life...I say go for it!!

Share this post


Link to post
Share on other sites

have you asked your Dr about spironolactone? it's normally a diuretic, but as a side-effect it helps women with hormonal acne. I couldn't take birth control for my acne because I got migraines with aura from the hormones, but on Spiro i have had no side effects and I am 100% clear now after using it for 3 months. Good Luck!

Share this post


Link to post
Share on other sites

took diane for 4 years and i just need to stop. id say 4 years is a long time...10 years is something il be very very afraid of. im not taking any pills again ever... same story..broke out when i stopped. i am on a low dose accutane now. better try something or you will scar. ask ur doctor if you could get into accutane, best of luck.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×